MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80D365
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause cannot be confirmed at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the surgeon was implanting the nail and upon testing the nail with the external remote controller (erc) the nail was not responding with normal distraction.The nail was removed and tested on the back table with a fast distractor, but it was still unresponsive.The procedure was completed using a new nail.
 
Additional Manufacturer Narrative
The returned nail was visually inspected and there was no visible outside damage observed.An x-ray of the internal components revealed that the end keeper was no longer properly positioned inside the housing tube.It was also observed that both the bearing and end keeper were broken with visible fragments.Functional testing was performed and no distraction force could be measured, confirming that the device was jammed.It is possible that the friction encountered between the magnet and the broken bearing jammed the internal actuator mechanism during insertion but this cannot be confirmed.Device record review: a review of the dhr indicated that the unit all met all required inspections and specifications prior to release.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16897465
Report Number3006179046-2023-00194
Device Sequence Number17723647
Product Code HSB
UDI-Device Identifier00812258020682
UDI-Public812258020682
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80D365
Device Lot Number0070604BAB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient Weight64 KG